Neurology Expert Forum
daughter has sudden tingling, numbness and feeling cold in extremities
About This Forum:

This forum is for questions and support regarding neurology issues such as: Alzheimer's Disease, ALS, Autism, Brain Cancer, Cerebral Palsy, Chronic Pain, Epilepsy, Fibromyalgia, Headaches, MS, Neuralgia, Neuropathy, Parkinson's Disease, RSD, Sleep Disorders, Stroke, Traumatic Brain Injury.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

daughter has sudden tingling, numbness and feeling cold in extremities

My daughter recently has had sesveral bouts with col-like symptoms and was put on Azanthromycin <sp>.  After the 3rd dose she developed numbness in her hands and feet and everything feels cold.  Her tongue is now numb also and the extremities are numb up to the shoulders and knees.  She also has trouble walking, and doesn't know if it's because of the numbness or something else. Unfortunately she lives in another state and I am giving this information from phone contact and haven't seen her.  She is not the type to be anxious or panicky, but is really concerned about what is happening.  The pharmacist thought it might be from the medication, but the Dr. and she sat down and read every word of the information about it and these sx. were not even mentioned.  When she went to the Dr., her liver was tender and tests were run.  She has not received the results as of yet. She stopped the medication when the sx. appeared and it has been a week since stopping and the sx. remain the same.  Do you have any idea of what may be happening here?  I know I haven't given you much to work with, but am the concerned mother.  BTW, her pulses are good to all extremites as is the color.  I am concerned that she will burn herself because in order to get warm, she takes warm baths, but is not sure just how warm they are because everything feels so cold.  OK I will stop there. Thank you for any suggestions.
Related Discussions
Avatar_n_tn
Dear Nancy:

Sorry to hear about your daughter.  It is difficult to tell you about your daughter with what you describe, so first I would tell you that she should see a pediatric neurologist.  I would agree that the symptoms are likely not from the azithromycin.  What it sounds like to me is a condition called acute demyelinating encephalomyelitis.  This is a post-viral illness that is transitent.  It usually follows a viral infection, and can effect the cerebellum and other areas to give walking problems and other neurological signs.  It it is early in the process,some would use steriods but latter on in the process just supportive care is best.  Most of the time (>90%) resolve on their own without any pernament damage.  But, please have your daughter see a pediatric neurologist.

Sincerely,

CCf Neuro MD
2 Comments
Blank
Avatar_n_tn
I told my daughter what your take on what was happening with her, she went to the ER and they told her it was anxiety.  It has now been 2 weeks since this started and the sx have not decreased She continues to have the tingling and numbness in all extremities, along with the feeling of coldness.  She mentioned your dx and was told that all of her extremities would not be affected if it was transient delmyelating encephalomyelitis.  Is this a correct assumption?  I just now got a call from her and she now has Bell's palsy, which is probably not related to the other, but I am wondering why her nervous system is flaring up.  She is 34 yrs. old.  Any more suggestions on where she should go from here would be greatly appreciated.  Thanks
Blank
Avatar_m_tn
A related discussion, cold extremities was started.
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank